Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 95, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Sep 10, 2016, 8:22 PM EDT for Warren County, Pennsylvania. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 10, 2016, 8:22 PM EDT (00:22 UTC)
- Expired
- Sep 10, 2016, 9:15 PM EDT
- In force
- 53 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Warren County, PA
The radar
The Buffalo radar (KBUF), 127 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 8:55 PM EDT | TSTM WND DMG | 1 N Warren, PA | NUMEROUS TREES AND WIRES DOWN ON LIBERTY STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 10, 3:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 852 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1528 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 8.6
The text
As transmitted.
604
WUUS51 KCTP 110022
SVRCTP
PAC123-110115-
/O.NEW.KCTP.SV.W.0095.160911T0022Z-160911T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
822 PM EDT SAT SEP 10 2016
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 915 PM EDT.
* AT 822 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ENTERPRISE TO TITUSVILLE TO NEAR OIL CITY...
MOVING NORTHEAST AT 70 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
WARREN...WARREN SOUTH...SPRING CREEK...GARLAND...GRAND VALLEY...
RUSSELL...SCANDIA...LOTTSVILLE...YOUNGSVILLE...COLUMBUS...
CHAPMAN STATE PARK...TIDIOUTE...STARBRICK...
SUGAR GROVE AND BEAR LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4200 7892 4193 7891 4163 7936 4163 7961
4200 7961
TIME...MOT...LOC 0022Z 224DEG 61KT 4166 7976 4162 7969 4152 7966
HAIL...<.75IN
WIND...70MPH
$$
CERU1 follow-up statement
460
WWUS51 KCTP 110058
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
858 PM EDT SAT SEP 10 2016
PAC123-110115-
/O.CON.KCTP.SV.W.0095.000000T0000Z-160911T0115Z/
WARREN PA-
858 PM EDT SAT SEP 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR EASTERN WARREN COUNTY...
AT 857 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR JAMESTOWN WEST TO NEAR RUSSELL TO CHAPMAN STATE
PARK...MOVING NORTHEAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
WARREN...WARREN SOUTH...SCANDIA...RUSSELL...YOUNGSVILLE...
CHAPMAN STATE PARK...STARBRICK AND SUGAR GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4200 7892 4193 7891 4167 7930 4186 7935
4200 7938
TIME...MOT...LOC 0057Z 229DEG 54KT 4199 7929 4193 7919 4176 7918
HAIL...<.75IN
WIND...70MPH
$$
CERUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 8:05 PM EDT, 17 minutes earlier.
Area forecast discussion, Sep 10, 8:05 PM EDT, 17 minutes before
Area Forecast Discussion National Weather Service State College PA 805 PM EDT SAT SEP 10 2016 .SYNOPSIS... Low pressure will track northward through the Great Lakes today, pushing a trailing cold front through central Pa tonight. High pressure will build into Pennsylvania Sunday and continue through early next week. A new cold front will push south across the region Wednesday, followed by another high pressure system with cooler temperatures again for late in the week. && .NEAR TERM /UNTIL 7 AM SUNDAY MORNING/... Latest update tweaked timing of precip. Just one or two cells look big enough to continue to do damage - the ones on the Warren Co threshold right now are not threatening. Bigger cells to the south of Meadville are of more concern. Time will tell if they are gasping as they near the CWA as well. There is a visible thin line pushing ahead of the main line anywhere south of the Franklin cell. That would most likely be the cool outflow/gust front. Therefore, further weakening along that southern portion of the line is expected. Watch 474 is well-placed and timed. will just have to stare at the radar for another two hours as the watch expires at 02z. Prev... A very warm and humid day is in progress. SPC meso anal shows mixed layer Capes in the 1000-1500J so there is some instability developing in the airmass out ahead of the cold front that is just entering western Ohio. However local forcing and lapse rates remain weak so little more than scattered pulse type activity is expected for the bulk of the region during the daylight hours. The HRRR shows the leading edge of a squall line entering Warren County by 8PM, and it progresses east into the western portion of the CWA before the model shows the convection diminishing in coverage and intensity, which makes sense wince we will tend to see stability increase after we lose the diurnal heating. Highest pops will be over the Laurels up into the northern mountains with chances dropping off over central and eastern areas. Ahead of the cold front it will be a warm and muggy night over most areas with lows averaging 10-15 deg above normal. && .SHORT TERM /7 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... Sunday looks like a beautiful and increasingly less humid day as high pressure is slated to build east out of the midwest. 12Z deterministic models show a small area of very light QPF over the northwest Sunday morning in the wake of the cold front, but the SREF/GEFS show low to no pops. So while I won't rule out a lingering light shower or sprinkle, I chose an optimistic dry forecast. Sunday's highs will be some 10-15 deg cooler than today. Closer to seasonal normals. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... Not a lot of change for this section of the package. Monday looks like a cooler and sunny day, as heights rise and the high builds east of the area. Still looks mainly dry on Tuesday, but hints at low level moisture works northward. There could be a very brief sprinkle late. A very warm airmass works eastward ahead of the next cold front on Wednesday. Thursday and Friday look dry. Some hints of showers for Saturday, thus have some chc in fcst. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... A cold front will trigger an advancing line of showers and thunderstorms that will move into the NWRN mountains by 00Z with storms reaching BFD between 01Z to 02Z and slowly moving bringing locally reduced conditions. The showers and thunderstorms will tend to fall apart as they move into the central mountains so MVFR/IFR will also tend to become more scattered as the convection diminishes. More widespread restrictions, mainly lower ceilings, are expected behind the front tonight, mainly over central and western terminals. Conditions will improve rapidly after sunrise Sunday asa gusty and drier NW breeze develops. Outlook... Mon-Tue...No sig wx. Wed...Chc shra/tsra. Thu...no sig wx. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...La Corte/Martin NEAR TERM...Dangelo/La Corte SHORT TERM...La Corte LONG TERM...Martin AVIATION...La Corte/Ceru
Hazardous weather outlook, Sep 10, 3:35 PM EDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 335 PM EDT SAT SEP 10 2016 PAZ006-011-012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-111945- POTTER-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 335 PM EDT SAT SEP 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004-005-010-111945- WARREN-MCKEAN-ELK- 335 PM EDT SAT SEP 10 2016 ...SEVERE THUNDERSTORM WATCH 474 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Sep 10, 7:50 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 750 PM EDT SAT SEP 10 2016 PAZ004-110030- WARREN PA- 750 PM EDT SAT SEP 10 2016 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF WARREN COUNTY UNTIL 830 PM EDT... AT 750 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR UNION CITY...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... LOTTSVILLE...SPRING CREEK...COLUMBUS...SUGAR GROVE AND BEAR LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE ROADWAY. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4200 7904 4178 7961 4200 7961 TIME...MOT...LOC 2350Z 248DEG 24KT 4183 7979 CERU
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 9:16 PM EDT | Special Weather Statement | CTP | McKean | 59 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.